Hail, Bienville
- When
- June 30, 2:00 PM CST
- Where
- Bienville County, 0.9 mi NE of Arcadia
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.560, -92.910
Hail fell just north of Interstate 20 on Hwy. 151.
Strong to severe thunderstorms erupted during the late afternoon and evening hours of June 30th across the Four State Region. These storms developed due to a moderately unstable airmass across the region with afternoon temperatures over 100 degrees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong to severe thunderstorms erupted during the late afternoon and evening hours of June 30th across the Four State Region. These storms developed due to a moderately unstable airmass across the region with afternoon temperatures over 100 degrees. Once these storms collapsed, they producing strong and damaging wind gusts and large hail. Additional storms developed along outflow boundaries produced by earlier storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 30, 1:58 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 258 PM CDT THU JUN 30 2011 .DISCUSSION... AFTERNOON HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE HAVE RESULTED IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE CWA. THE STORMS WILL INITIATE BOUNDARIES WHICH WILL WILL KEEP CONVECTION GOING INTO THE EVENING HOURS. WILL CARRY A SLIGHT CHANCE FOR TONIGHTS FORECAST UNTIL MIDNIGHT...HOWEVER THE PRECIP SHOULD END BY 10 PM. DAMAGING WINDS ARE POSSIBLE IN STRONGER STORMS...BUT DO NOT THINK THIS WILL BE WIDESPREAD SO NO MENTION OF SEVERE IN FORECAST. THE CENTER OF THE UPPER LEVEL RIDGE HAS MIGRATED NORTH TODAY... LEAVING THE CWA IN A WEAK EASTERLY FLOW PATTERN...WHICH IS A LITTLE MORE FAVORABLE FOR HEAT INDUCED CONVECTION. WILL CARRY THE MENTION INTO FRIDAY...BUT WITH LOW CONFIDENCE WILL HOLD BACK ON SATURDAY. ON SUNDAY...GFS CONTINUES TO SHOW A WEAK SHORT WAVE...WHICH SEEMS TO REACH THE CWA DURING THE AFTERNOON. SO WILL CONTINUE TO CARY THE SLIGHT CHANCE FOR SUNDAY. BEYOND SUNDAY...THE HIGH BEGINS TO SHIFT WEST....WITH THE CHANCE FOR CONVECTION LOOKING POSSIBLE EACH DAY. TEMPS WILL CONTINUE WELL ABOVE LOWER 90S NORMALS...BUT WILL MODERATE SOME INTO NEXT WEEK AS THE UPPER RIDGE SHIFTS WEST. && .AVIATION... A STATIONARY FRONT ACROSS SW AR/N CNTRL LA HAS COMBINED WITH A VERY UNSTABLE ENVIRONMENT TO PROVIDE A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON. TSTMS ARE RATHER SMALL IN SIZE AND SHOULD REMAIN SPOTTY IN COVERAGE. IT WILL BE DIFFICULT TO NAIL DOWN THE TIMING AND LOCATION OF CONVECTION PRIOR TO DEVELOPMENT NEAR THE TAF SITES...SO AMENDMENTS MAY BE NECESSARY. MORE NUMEROUS TSTMS EXIST ACROSS SRN AR/NRN LA CLOSER TO THE FRONT. DRY LOW LEVELS PROMOTE THE POTENTIAL FOR GUSTY WINDS AND DOWNBURSTS. CONVECTION SHOULD BEGIN TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. BEYOND 01/02Z...VFR CONDITIONS SHOULD PREVAIL WITH WINDS S-SE WINDS REMAINING BELOW 10 KTS. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 100 73 99 74 / 20 20 10 10 10 MLU 73 98 74 98 71 / 20 20 10 10 10 DEQ 72 98 73 100 74 / 20 20 10 10 10 TXK 72 99 73 99 72 / 20 20 10 10 10 ELD 73 98 73 100 71 / 20 20 10 10 10 TYR 74 99 74 98 73 / 10 20 10 10 10 GGG 73 100 73 99 73 / 20 20 10 10 10 LFK 73 98 72 97 72 / 20 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CDT THU JUN 30 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1157 AM CDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CDT THU JUN 30 2011
OKZ077-302015-
MCCURTAIN-
233 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BEACHTON...PLUNKETVILLE...SMITHVILLE AND WATSON...
AT 233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF COVE...OR 24 MILES
SOUTHWEST OF MENA...MOVING SOUTH SOUTHEAST AT 5 MPH. THIS STORM WILL
REMAIN ALONG THE EASTERN SHORES OF BROKEN BOW LAKE.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT THU JUN 30 2011
LAZ003-004-302030-
CLAIBORNE-WEBSTER-
242 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...MINDEN AND SIBLEY...
AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF HOMER...JUST
NORTH OF HIGHWAY 79 NEAR THE WEBSTER...CLAIBORNE PARISH LINE...AND
MOVING SOUTHWEST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.
15The Shreveport radar (KSHV), 88 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Hail fell just north of Interstate 20 on Hwy. 151.
Trees were reported downed in Taylor, Louisiana.
Trees were downed along Hwy. 80 southeast of Minden, Louisiana.
Trees and powerlines were downed in Jamestown, Louisiana.
Trees were downed north of Hwy. 80 to near the Arkansas state line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306642, 306643, 306645, 306644, 306649.